Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 25, 2007, 3:43 PM CDT for Williamson County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 25, 2007, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Williamson County, TN
The radar
The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 252043 SVROHX TNC187-252115- /O.NEW.KOHX.SV.W.0096.070725T2043Z-070725T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF FRANKLIN... * UNTIL 415 PM CDT * AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF FRANKLIN...AND MOVING EAST SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN AND 8 MILES SOUTHWEST OF BRENTWOOD BY 415 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3608 8700 3592 8710 3579 8685 3599 8672 $$ MAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:37 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 25, 2:37 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 237 PM CDT WED JUL 25 2007 .DISCUSSION...PERSISTENT LOW LEVEL BOUNDARY HAS SERVED AS A FOCUS FOR CONVECTION AGAIN TODAY IN A SOUTHWEST TO NORTHEAST BAND ACROSS THE AREA. THIS EVENING WILL ALSO BE A REPEAT OF THE PAST COUPLE...WITH OUTFLOW BOUNDARIES PRODUCING NEW STORMS WELL INTO THE NIGHT. ISOLATED SEVERE CELLS WITH HAIL AND LOCALIZED WIND GUSTS REMAIN A POSSIBILITY IN THIS HIGH CAPE ENVIRONMENT...MAINLY SOUTH AND EAST OF NASHVILLE. THE MAIN FEATURES IN THE SHORT TERM ARE THE LOW LEVEL BOUNDARY AND THE UPPER LOW OVER OHIO. MODELS SUGGEST THE BOUNDARY WILL BECOME MORE DIFFUSE ON THURSDAY. THE UPPER LOW WILL HANG OVER THE SOUTHERN GREAT LAKES REGION AS WEAK SHORTWAVES ROTATE AROUND THE LOW. THE AIR MASS OVER MID TN WILL CONTINUE TO BE UNSTABLE FOR THE NEXT FEW DAYS. SCATTERED CONVECTION WILL DEVELOP IN RESPONSE TO THE WEAK WAVES AND VARIOUS WEAK LOW LEVEL BOUNDARIES. THE MAIN SURFACE BOUNDARY THAT HAS BEEN THE FOCUS FOR STORMS THE PAST FEW DAYS WILL APPARENTLY WEAKEN...SO STORMS SHOULD BE MORE RANDOM GEOGRAPHICALLY AND A LITTLE LESS NUMEROUS ON THURSDAY AND FRIDAY. THE UPPER LOW WILL GET PICKED UP BY A CANADIAN TROUGH FRIDAY AND SATURDAY. THIS TROUGH WILL BRING A COLD FRONT OUR WAY ON SATURDAY. THE APPROACH OF THIS FRONT WILL ENHANCE RAIN CHANCES AND BRING THE POSSIBILITY FOR ORGANIZED SEVERE WEATHER FRIDAY NIGHT AND SATURDAY. MODELS HAVE BEEN INCONSISTENT WITH TIMING OF FRONT AND ARRIVAL OF DRIER AIR...SO WE WILL KEEP POPS INTO SUNDAY AS FRONT COULD STALL. MONDAY THROUGH WEDNESDAY LOOKS WARM AND MAINLY DRY. SOME MOISTURE WILL PULL BACK ONTO THE PLATEAU FROM THE EAST...SO WE WILL CARRY SLIGHT CHANCES FOR AFTERNOON THUNDERSTORMS FOR THE HIGHER TERRAIN. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 89 70 91 / 30 30 20 20 CLARKSVILLE 66 91 69 90 / 20 20 20 20 CROSSVILLE 62 83 65 84 / 50 30 30 20 COLUMBIA 68 89 69 91 / 40 30 20 20 LAWRENCEBURG 67 89 68 91 / 30 30 20 20 WAVERLY 66 90 69 90 / 20 20 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jul 25, 5:30 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 25 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP TODAY AND CONTINUE INTO TONIGHT. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Local storm report, Jul 25, 1:11 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL CROSSVILLE 35.95N 85.04W
07/25/2007 E0.75 INCH CUMBERLAND TN EMERGENCY MNGR
SEVERAL REPORTS OF PEA TO PENNY SIZE HAIL.
1225 PM HAIL CROSSVILLE 35.95N 85.04W
07/25/2007 E0.88 INCH CUMBERLAND TN TRAINED SPOTTER
1230 PM TSTM WND DMG CROSSVILLE 35.95N 85.04W
07/25/2007 CUMBERLAND TN TRAINED SPOTTER
TREES AND POWER LINES DOWN NEAR PEAVINE AND HIGHWAY 70.
&&
MTPLocal storm report, Jul 25, 1:28 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD WOODBURY 35.82N 86.07W
07/25/2007 CANNON TN COUNTY OFFICIAL
FLOODING OF SEVERAL ROADS IN WOODBURY, ALSO THE BASEMENTS
OF BOTH THE COURT HOUSE AND CHURCH OF CHRIST.
&&
MTPLocal storm report, Jul 25, 3:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM TSTM WND DMG WOODBURY 35.82N 86.07W
07/25/2007 CANNON TN PUBLIC
TREE BLOWN DOWN
&&
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
| Jul 25, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 24 min |
| Jul 25, 12:39 PM CDT | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Jul 25, 12:39 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 27 min |
| Jul 25, 12:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 30 min |
| Jul 25, 12:59 PM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Jul 25, 1:17 PM CDT | Areal Flood Advisory | OHX | DeKalb | 3 hr |
| Jul 25, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.